Login      Sign Up
 

Q. Am I on the right dose of Levothyroxine?


 

Hello doctor,

I am a 35-year-old female and I have a history of Grave's disease, treated with radioactive iodine 15 years ago and have been on Levothyroxine ever since. I have symptoms of hyperthyroidism and hypothyroidism and my medication has been increased several times in the past due to high TSH. I am having headaches in my temples, Raynaud's, chin acne and chin hair growth. I have elevated BUN, creatinine ratio of 23 and a history of slightly elevated AST. There are joint pains and Raynaud's with swelling ankles, red joints at rest, some finger swelling and dizziness on standing, possibly hypertensive and speeding sensation.

I have burning pressure behind my eyes and sensitivity to daylight. My last TSH was elevated with low free T3 and borderline high free T4. What could possibly be the cause that I should talk to my doctor about?

 

Dr. Mahmoud Ahmed Abelrahman Abouibrahim
MBBCH
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

One of the most common complications of radioactive iodine therapy is hypothyroidism.

I suggest that you increase the dose to 150 mcg. Some patients may require up to 300 mcg so do not worry about the dose. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Also from what you have mentioned there is a high possibility that you have other autoimmune diseases like lupus or rheumatoid arthritis.

So I suggest that you perform a full immune lab test profile like ANA (antinuclear antibody), anti-double-stranded DNA (deoxyribonucleic acid), RF (rheumatoid factor), anti-CCP (cyclic citrullinated peptides), Anti Ro, LA, anti-Jo, C-ANCA (cytoplasmic antineutrophil cytoplasmic antibody), ESR (erythrocyte sedimentation rate), CRP (C-reactive protein).

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

I am uploading copies of my latest lab work. My biggest complaint right now is these horrible headaches behind my eyes and at the back of my head. I am also continuing to have Raynaud's and my joints feel extreme pressure from my elbows down and knees down to my toes. My toes and finger joints will turn red and be very hot and achy sometimes as well. My doctor said she thinks my Raynaud's is idiopathic based on results, but I am still not feeling well.

I cannot handle cold at all and taking showers is getting very uncomfortable in my legs and feet. I am noticing swelling in my hands and feet and my veins are bulging, worse with heat or at rest. In fact, I am quite swollen in my hands when lying down. Am I starting to question a circulatory problem? I do get slightly pink in my cheeks periodically, but it doesn't look as severe as malar rash pictures I see online. This is mostly with activity or after showering. Any ideas on how to proceed? I am thinking of seeking a new physician.

 

Dr. Mahmoud Ahmed Abelrahman Abouibrahim
MBBCH
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

I have checked all the attached reports (I have gone through the attachments (attachment removed to protect patient identity).

All results are within normal except the ANA (antinuclear antibody) test which is most probably an indicator of autoimmune disease.

Speckled pattern is found in many conditions like systemic lupus, systemic sclerosis, mixed connective tissue disease and myositis.

I suggest that you run the following tests in order to identify the cause: Anti Smith antibodies,anti-RNP (ribonucleoprotein) anti-Jo, anti-LA, and anti Scl-70.

  • I suggest you take Paracetamol 1000 MG tablet every eight hours for headaches.
  • Norvasc 5 mg tablet once daily in the morning plus nitroglycerin ointment is twice daily.
  • Keep your extremities warm and wear gloves and socks all times. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Follow up as required.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

I will be sure to have these done right away.

 

Dr. Mahmoud Ahmed Abelrahman Abouibrahim
MBBCH
General Medicine, Internal Medicine

Hello,

Welcome back to icliniq.com.

Raynaud's is caused by narrowing of blood vessels of the hands and feet.

The medications I have prescribed dilate the vessels.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Also Read Answers From



Ask your health query to a doctor online?
Ask an Internal Medicine Physician »
* guaranteed answer within 4 hours.